Asymptotic behaviour of the thin film equation in bounded domains

M. Bowen, J. R. King*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)


We investigate the extinction behaviour of a fourth order degenerate diffusion equation in a bounded domain, the model representing the flow of a viscous fluid over edges at which zero contact angle conditions hold. The extinction time may be finite or infinite and we distinguish between the two cases by identification of appropriate similarity solutions. In certain cases, an unphysical mass increase may occur for early time and the solution may become negative; an appropriate remedy for this is noted. Numerical simulations supporting the analysis are included.

Original languageEnglish
Pages (from-to)135-157
Number of pages23
JournalEuropean Journal of Applied Mathematics
Issue number2
Publication statusPublished - 2001
Externally publishedYes

ASJC Scopus subject areas

  • Applied Mathematics


Dive into the research topics of 'Asymptotic behaviour of the thin film equation in bounded domains'. Together they form a unique fingerprint.

Cite this